Sertraline and nausea

Hey

Im now on day 7 of sertraline and the nausea is crimpling me. Ive barely eaten and im continuing to lose alot of weight. Im also dizzy, feel faint and my anxiety is through the roof. I havent left my bed in 3 days and so scared to leave the house. Im hoping all this will pass soon 😞 not to mention i now cant sleep.

Has anyone any recommendations for nausea? Natural remedies etc

Skip

Featured Content

Join our community

The community helps everyone affected by anxiety by providing support, information and guidance.

Follow

Featured by HealthUnlocked

7 Replies

oldestnewest
  • gettingbetter09, I'm so sorry you are going through this. Having not left your bed for 3 days can perpetuate the feeling as well as not eating. A call to your doctor should be considered in finding out if Sertraline is causing your feeling so bad and should he consider continuing on with the med.

    As for the nausea., Ginger Ale is good, Ginger gum (OTC at drugstores) my daughter swears by 1 tsp of Mustard, but I wouldn't recommend that (yuck) also sucking on a lollipop helps reduce the nauseous feeling.

    Feel better but also check with your doctor. x

  • Agora1 said everything I would have. On ships in rough waters, I've been given ginger oil on a cloth to hold to my nose and smell....that's an old Caribbean trick....but if you wait too long, it won't work at all. As children, GPs sometimes rx coke syrup. (When I was young, I really liked that RX,)

    Hope you speak with your doctor soon and are feeling better soon.

  • Try a minty chewing gum that helps me, also a peppermint tea. Dry crackers. You can also ask you doctor for anti nausea tablets. Do you have a benzo such as valium to help you get through the adjustment period of your medication?

    Hope you feel better soon xx

  • Hi yes, i got 2mg x8 diazapam to help me through. Im still feeling quite panicky and sick but not as bad. If the nausea continues i will go see my doctor. Im trying my hardest to flow through this. X

  • I used to get nausea on Sertraline. It usually lasted about a week and then lifted so fingers crossed for you that it disappears really soon! Feel for you - for me, it's one of the worst symptoms to have and I stopped taking on one occasion as a result because I couldn't cope with the nausea.

    I mentioned this to my doctor and she prescribed Citalipram - and that did not give me any nausea.

    And yes - the heightened anxiety upon starting. All very common. All very annoying!

    I found that eating bland food helped - potatoes, bread, plain biscuits. Not to an excess.

  • The nausea is the worst, i have a fear of being sick in public so that doesnt help. Ill keep taking the Sertraline and see how it goes, i have a follow up in 2 weeks anyway.

    Ill do anything at the moment to get better not only for me but for my family too.

    Iv lost 2 stone in under 2 months due to anxiety and panick attacks making me nauseous anyway, so im hoping once the side effects calm down ill be able to eat again and leave the house.

    X

  • I was on Sertraline for 12 years. It did take a while for the nausea to go away but if it is "crippling" you may want to look into a different medication. I've been off meds for almost a year now and, while life has been really tough lately, I think the side effects of my meds were worse. I must say, that quitting Sertraline after you've been on it a long time is really tough. Be sure to talk to your doctor about changing or altering your medication. :) I wish you the best.

You may also like...